MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; LAPAROSCOPIC PACK

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; LAPAROSCOPIC PACK
Model Number DYNJ40413D
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported by (b)(6) hospital on (b)(6) 2020 a cotton tip, from a cotton tip applicator separated from the stick and became retained in a patient during a surgical procedure.The reporter states, the patient was a (b)(6) year-old male gunshot wound (gsw) patient undergoing a diagnostic laparoscopy to rule out internal injury secondary to the gunshot wound to the abdomen.Reporter states, "resident used cotton tipped applicator supplied in the pack to probe gsw tract through abdomen.Once cotton tipped applicator was removed, scrub noted the cotton tip was missing.Upon further inspection, all 12 cotton tip applicator tips removed with little effort." surgeon attempted to retrieve cotton tip with blind sweep with finger to no avail.Then attempts by same surgeon to wash out cotton tip using approximately 300 ml sterile saline, again to no avail.Reporter states, surgeon then "opted to make a two inch incision at end of tract to retrieve cotton tip.Once opened, she was unable to find cotton tip.She washed incision and tract with an additional 500 ml sterile saline.She then closed incision and removed trocars and closed trocar sites." reporter states, no serious injury has occurred due to this reported incident.However, due to the reported medical intervention and in abundance of caution a medwatch is being filed.Patient was discharged home on (b)(6) 2020 in stable condition.There are no samples available for return and evaluation.No further information is available.If additional relevant information becomes available, this report will be re-opened and re-evaluated.
 
Event or Problem Description
It was reported the cotton tip separated from the stick portion of a cotton tip applicator and was retained in a trauma patient.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
LAPAROSCOPIC PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10619987
Report Number1423395-2020-00025
Device Sequence Number2503936
Product Code FDE
UDI-Device Identifier10889942532995
UDI-Public10889942532995
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ40413D
Device Catalogue NumberDYNJ40413D
Device Lot Number20GBC737
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2020
Initial Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR